MAUDE Adverse Event Report: VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM

VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM
Catalog Number 142122-14
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Ulcer (2274); Impaired Healing (2378); Restenosis (4576)
Date of Event 06/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of restenosis leading to intervention, claudication/leg pain, worsening of peripheral arterial disease leading to additional surgical intervention and serious injury requiring surgical intervention are known patient effect of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.
 
Event or Problem Description
The patient was enrolled in the mimics 3d usa post-market observational study.On (b)(6) 2022, the patient was implanted with one biomimics 3d (bm3d) 6.0 x 125 mm stent to treat a denovo lesion in the right superficial femoral artery (sfa) middle third to the proximal popliteal segment.An antegrade approach was used and the lesion was prepared using pre-dilation with percutaneous transluminal angioplasty (pta) and atherectomy.The treated segment was post-dilated with pta.On 22-jun-23, a restenosis of the treated segment (target lesion) was identified and it was reported as not related to the device and not related to the procedure but was due to a worsening pre-existing condition.It was target lesion-related.The patient had their 12-month follow-up visit on 22-jun-23 where duplex ultrasound (dus) was performed.The patient had an unscheduled clinic visit on 08-mar-24 and rutherford class (rc) 5 symptoms were reported: non-healing ulceration and rest pain.Previous imaging had demonstrated re-occlusion of his right sfa as well as single vessel runoff via the posterior tibial (pt) artery.There was known absent right toe pressures.The patient was lost to follow-up in december, but presented with new non-healing ulcerations and rest pain.These findings were reviewed with the patient and he stated the physician knew of the ulcerations and that he was fine to travel abroad as long as he had a physician there to provide care.Unfortunately with his rest pain and gangrene the patient needed an emergent angiogram to restore blood flow and to help with healing of the wounds.The physician participated in the visit and assisted with bedside ultrasound (us).The patient's arterial disease in his right lower leg was described as severe and continued to progress and was likely due to the patient's underlying diabetes and continued smoking habits.The physician discussed the importance of protecting his feet as his right toe pressures would not facilitate proper wound healing.Previous imaging of the non-study left lower extremity (lle) demonstrated a distally occluded anterior tibial (at) artery with borderline toe pressures.The physician planned to see the patient back emergently for an angiogram procedure prior to him going abroad.The importance of protecting his feet was reiterated as well as the importance of tight glycemic control, attending any related follow-up appointments and taking his medicines as prescribed.The patient verbalised understanding.The physician assisted in setting up a rescheduled podiatry/wound care appointment.The patient had no further questions.The event was treated on 14-mar-24 with percutaneous intervention.A second bm3d non-study stent was placed in the sfa proximal third for a denovo lesion.It was prepared with pta pre-dilation and atherectomy and the treated segment was post-dilated with pta.Pta/standard balloon angioplasty and laser atherectomy were also performed on the sfa proximal third to pt distal third.It was reported as a target lesion/vessel revascularisation (tlr/tvr).The outcome of the event was reported as resolved/recovered.The device remains implanted.This event was reviewed by veryan on 19-mar-24 and considered possibly device-related.

Brand Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Common Device Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Manufacturer (Section D)
VERYAN MEDICAL LTD
block 5
parkmore east business park
galway, H91 V 0TX
EI  H91 V0TX
Manufacturer Contact
alan mcdonagh
block 5
parkmore east business park
galway, H91 V-0TX
EI   H91 V0TX
MDR Report Key19127033
Report Number3011632150-2024-00022
Device Sequence Number8283754
Product Code NIP
UDI-Device Identifier05391526850480
UDI-Public(01)05391526850480(17)230811(11)220110(10)0000128387
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P180003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/11/2023
Device Catalogue Number142122-14
Device Lot Number0000128387
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Initial Report FDA Received Date04/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN; ATORVASTATIN; CILOSTAZOL (PLETAL)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight62 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American